Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Wilmington, OH

January 3, 2000Switzerland County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jan 3, 2000, 6:05 PM EST for Switzerland County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 6:05 PM EST (23:05 UTC)
Expired
Jan 3, 2000, 6:50 PM EST
In force
45 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Switzerland County, IN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 2:45 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILN 032304
SVRILN
INC155-032350-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA.

* UNTIL 650 PM EST (650 PM EST)

* AT 604 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM 12 MILES NORTHWEST OF VEVAY... MOVING EAST AT
  55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT AT 604 PM EST .
  FAIRVIEW AT 609 PM EST .
  MARKLAND AT 614 PM EST .
  EAST ENTERPRISE AT 615 PM EST .

GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO
WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

.END/BC/SCW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:19 PM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 3, 2:19 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EST MON JAN 3 2000

18Z SFC ANALYSIS INDICATED A WAVE ACROSS ERN IN AND A WARM FNT THAT
HAS PUSHED N OF FA.  BATCH OF SHRA/TSRA PUSHING INTO NWRN FA ATTM.
THIS SHOULD PUSH INTO CVG AND CMH AREAS BY MID PM.  H8 WINDS
INCREASING TO 60 KTS ACCORDING TO THE ETA.  INSTABILITY IS MARGINAL
BUT A FEW BREAKS OVR NRN KY AND S-CNTRL OH SHOULD ADD TO THE HEATING
AND THUS DECREASE THE STABILITY OF THE ATMOSPHERE.

FCST WL FEATURE RAIN AND THUNDERSTORMS TONIGHT.  SOME STORMS MAY BE
SEVERE WITH DAMAGING WINDS SO TORNADO WATCH IN EFFECT FOR CVG-PMH
AND CMH AREAS. HELICITY OFF VWP ABOVE 800 PER CONVERSATION WITH SPC.

SHRA/TSRA WL CONTINUE OVERNIGHT AND END BY 12Z CVG-DAY.  WL CARRY A
CHANCE RAIN FOR CMH-PMH IN THE AM.  WL CARRY CHANCE OF LIGHT SNOW
ALL AREAS IN PM.  WL CARRY FALLING TEMPS IN ALL ZONES.

.ILN...NONE.

WILKINSON

In the hours before

Local storm report, Jan 3, 3:59 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    KNOXVILLE                 KY   WIND DAMAGE
01/03/00   PENDLETON                      NUMEROUS TREES WERE
                                          DOWNED. A BARN AND GARAGE
                                          WAS ALSO DAMAGED.
Local storm report, Jan 3, 4:45 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OHIO
545 PM EDT MON JAN 03 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440L PM    KNOXVILLE                 KY   WIND DAMAGE
01/03/00   PENDLETON                      NUMEROUS TREES WERE
                                          DOWNED. A BARN AND GARAGE
                                          WAS ALSO DAMAGED.
Local storm report, Jan 3, 5:00 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    KNOXVILLE                 KY   WIND DAMAGE
01/03/00   PENDLETON                      NUMEROUS TREES WERE
                                          DOWNED. A BARN AND GARAGE
                                          jWAS ALSO DAMAGED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:52 PM ESTFlash Flood WarningILNDearborn, Franklin, Ohio, Ripley, Switzerland4 hr
Jan 3, 6:18 PM ESTSevere Thunderstorm WarningILNOhio47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.